Table of Contents
ISRN Applied Mathematics
Volume 2014, Article ID 984098, 12 pages
http://dx.doi.org/10.1155/2014/984098
Research Article

Dynamic Behavior of a One-Dimensional Wave Equation with Memory and Viscous Damping

School of Mathematics, Beijing Institute of Technology, Beijing 100081, China

Received 9 January 2014; Accepted 17 March 2014; Published 1 April 2014

Academic Editors: Y. Dimakopoulos, M. Hermann, and M.-H. Hsu

Copyright © 2014 Jing Wang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Fabrizio and B. Lazzari, “On the existence and the asymptotic stability of solutions for linearly viscoelastic solids,” Archive for Rational Mechanics and Analysis, vol. 116, no. 2, pp. 139–152, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. K. S. Liu and Z. Y. Liu, “Exponential decay of energy of the Euler-Bernoulli beam with locally distributed Kelvin-Voigt damping,” SIAM Journal on Control and Optimization, vol. 36, no. 3, pp. 1086–1098, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. K. S. Liu and Z. Y. Liu, “Exponential decay of energy of vibrating strings with local viscoelasticity,” Zeitschrift für Angewandte Mathematik und Physik, vol. 53, no. 2, pp. 265–280, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. E. Muñoz Rivera and D. Andrade, “Exponential decay of non-linear wave equation with a viscoelastic boundary condition,” Mathematical Methods in the Applied Sciences, vol. 23, no. 1, pp. 41–61, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  5. B. Z. Guo, J. M. Wang, and G. D. Zhang, “Spectral analysis of a wave equation with Kelvin-Voigt damping,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 90, no. 4, pp. 323–342, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. B.-Z. Guo and G. D. Zhang, “On spectrum and Riesz basis property for one-dimensional wave equation with Boltzmann damping,” ESAIM: Control, Optimisation and Calculus of Variations, vol. 18, no. 3, pp. 889–913, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J. M. Wang and B. Z. Guo, “On dynamic behavior of a hyperbolic system derived from a thermoelastic equation with memory type,” Journal of the Franklin Institute, vol. 344, no. 2, pp. 75–96, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J. M. Wang, B. Z. Guo, and M. Y. Fu, “Dynamic behavior of a heat equation with memory,” Mathematical Methods in the Applied Sciences, vol. 32, no. 10, pp. 1287–1310, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. P. Chen, K. S. Liu, and Z. Y. Liu, “Spectrum and stability for elastic systems with global or local Kelvin-Voigt damping,” SIAM Journal on Applied Mathematics, vol. 59, no. 2, pp. 651–668, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. L. Pandolfi, “Riesz systems and controllability of heat equations with memory,” Integral Equations and Operator Theory, vol. 64, no. 3, pp. 429–453, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. V. Pivovarchik and C. Tretter, “Asymptotic separation of the spectrum of quadratic operator pencils associated with damped dynamical systems,” Asymptotic Analysis, vol. 36, no. 1, pp. 1–12, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. C. Tretter, “A linearization for a class of λ-nonlinear boundary eigenvalue problems,” Journal of Mathematical Analysis and Applications, vol. 247, no. 2, pp. 331–355, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  13. H. L. Zhao, K. S. Liu, and C. G. Zhang, “Stability for the Timoshenko beam system with local Kelvin-Voigt damping,” Acta Mathematica Sinica (English Series), vol. 21, no. 3, pp. 655–666, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. E. Zuazua, “Exponential decay for the semilinear wave equation with locally distributed damping,” Communications in Partial Differential Equations, vol. 15, no. 2, pp. 205–235, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, vol. 44 of Applied Mathematical Sciences, Springer, Berlin, Germany, 1983. View at Publisher · View at Google Scholar · View at MathSciNet
  16. G. D. Birkhoff, “On the asymptotic character of the solutions of certain linear differential equations containing a parameter,” Transactions of the American Mathematical Society, vol. 9, no. 2, pp. 219–231, 1908. View at Publisher · View at Google Scholar · View at MathSciNet
  17. M. A. Naimark, Linear Differential Operators, vol. 1, Ungar, New York, NY, USA, 1967.
  18. Z. H. Luo, B. Z. Guo, and O. Morgul, Stability and Stabilization of Infinite Dimensional Systems with Applications, Communications and Control Engineering Series, Springer, London, UK, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  19. A. A. Shkalikov, “Boundary problems for ordinary differential equations with parameter in the boundary conditions,” Journal of Soviet Mathematics, vol. 33, no. 6, pp. 1311–1342, 1986. View at Publisher · View at Google Scholar · View at Scopus